MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP PROXIMAL TIBIA PLATELOW BEND 16 HOLES/232MM/RIGHT -STER; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM LCP PROXIMAL TIBIA PLATELOW BEND 16 HOLES/232MM/RIGHT -STER; PLATE,FIXATION,BONE
Model Number 02.124.224
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient age and weight not provided for reporting.(b)(4).Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device history records review was conducted.The report indicates that the: part number 02.124.224, lot number h109044, date of manufacture (release to warehouse date): 14 june 2016, place of manufacture: synthes usa- (b)(4), expiration date: 31 may 2025.Lot h109044, part number 02.124.224s, work order (b)(4).A review of the device history record (dhr) for lot h109044, part number 02.124.224s (description: 3.5 mm lcp proximal tibia plate low bend 16h/232 mm/right-sterile), work order 4475308 revealed zero manufacturing/complaint related anomalies.The documentation reviewed shows that lot h109044 was processed through normal manufacturing and inspection operations without any confirmed non-conformance's.The dhr evaluation confirms that the lot met all documentation, dimensional, and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on 09/15/2017 that on (b)(6) 2017, patient underwent hardware removal surgery due to nonunion.The initial surgery took place on (b)(6) 2016 for open reduction internal fixation (orif) for a proximal tibia fracture using depuy synthes devices.The nonunion caused the proximal tibia plate to break in half while the screws stayed intact.The revision procedure used the medical devices of smith and nephew (tibia plate and screws).There was no surgical delay, no fragments generated from broken device, no additional medical intervention or x-rays required.Surgery was completed successfully and patient outcome was stable.This complaint involves one part concomitant parts: screws(part number: 212.115, lot number unknown, quantity: 1), (part number: 212.129, lot number unknown, quantity: 1) (part number: 212.112, lot number unknown, quantity: 2), (part number: 212.239, lot number unknown, quantity: 2), (part number: 212.330, lot number unknown, quantity: 1), (part number: 02.200.030, lot number unknown, quantity:1) this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Date of device breakage and non-union is not known.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP PROXIMAL TIBIA PLATELOW BEND 16 HOLES/232MM/RIGHT -STER
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6911607
Report Number3003506883-2017-10223
Device Sequence Number18990852
Product Code HRS
UDI-Device Identifier10886982042699
UDI-Public(01)10886982042699(10)H109044
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K011978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.224
Device Catalogue Number02.124.224
Device Lot NumberH109044
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/03/2017
10/25/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date10/03/2017
10/25/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER: 02.200.030, LOT NUMBER UNKNOWN, QTY 1; PART NUMBER: 212.129, LOT NUMBER UNKNOWN, QTY 2; PART NUMBER: 212.239, LOT NUMBER UNKNOWN, QTY 2; PART NUMBER: 212.330, LOT NUMBER UNKNOWN, QTY 1; SCREWS(PART NUMBER: 212.115, LOT NUMBER UNK, QTY 1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR